MTX High?

My Dosage was raised to 20mg after my last visit with the Consultant.. i've since noticed that im very hyper & not sleeping as long or deeply.

On the lower dose this 'high' used to wear off by Wed when i'd get a bit tired and achey (I split my dose and take 3 times over a Friday)

But with the raising of the dose the high kicks in around an hr after my first tablet and remains all week...

I've probably had 6 hrs sleep in total this week.. lol!

Should I be worried?

13 Replies

oldestnewest
  • Gosh, never had that before!

    sorry, I'm not much use but thought I'd say hello, how are you keeping now? weren't you just diagnosed recently?

  • Hey Wilby!

    Yeah GP diagnosed in April then a Looong wait for rhemy appt, I just started the meds in June :) as well as a new job in a new city! (which is going very well)

    Meds are 'sort' of working I guess? I dont feel as wretched since I started them. The consultant raised the dosage as he didnt think I responding well enough & my DAS score was raised, its still early days on the RA journey so cant complain :D

  • Gosh!!! nor have I, wish I could get a high! I take 20mg a week actually just popped my 2 x 10mg tabs! I was put down to 15mgs once & noticed an immediate disimprovement! The opposite effect with me more tired for about 24 hrs after dosage, I also never heard of splitting your mtx dose, but different strokes for different folks!

    Good Luck :)

  • Hey Hon!

    Hows it going? I've been tired, believe me... so even though this feeling is really weird im rolling with it for now. LOL

    I've a sensitive stomach so rheumy suggested I take my MTX over the whole day to lessen the hit to my system. So far I dont get the nausea or headaches so its working I guess :D

  • Most people get more tired??! which is as Gina said for the next day or even two!

    Are you taking another meds?? steroids can stop you sleeping/ cause a High?.. think a cht with your GP is a good plan. to sort this out or rheum team.

  • Hey Summer,

    Im also taking Placquenil and Steriods. Hmmm it could be the steriods as they've been raised from 5mg to 15mg. Although, I was on 30mg in April and didnt feel like this. Which is why I thought it might be the MTX as this is a new drug to my system. (im asthmatic so kinda used to steriods)

    I'd feel a bit rough a few days later when on the lower MTX dose, but since the dosage was raised im just wired (like ive had too much coffee) I can sense that im sleepy and can fall asleep normally but will wake up an hour or two later bright as a button!

    I will call the specialist nurse she might have some ideas.

    Cheers lovelies

    Joy

  • Hi,

    The insomnia and slightly manic high is a recognised side effect of steroids. I had a long time on 60mg, then 40mg of pred for severe lung inflammation and was only sleeping a few hours plus had this weird euphoria (not unpleasant:-) ). Mania is another recognised side -effect. Definitely talk to a gp or rheumy team about this - it went when I finally got off steroids but returned promptly when I had another course.

    Glad to hear that your job is going well, had wondered how you were getting on:-)

    Hugs,

    Cece x

  • Thanks Cece!

    Glad to know im not the only one with the Weird Euphoria :D

    I've made an appointment to see the GP this week.

    Joy

  • I take 20 mg via sub cut injection ad I am just knackered!! Enjoy the high hun!!!!! Seriously tho probably best to speak to rheumy team xxx

  • Ye Gods Joy! - the Metho had the opposite effect for me too! I was zonked when I went up to 20mg (take them all at once before I go to bed). The nausea was worse for a while. However been on high does since February and now I am not so tired and hardly any nausea at all. But no highs!!

    I should imagine that it is the combination of the extra Mtx and the steroids giving you that euphoric sense of well being. Not that I am expert.

    Glad to see the job is going well because you were a bit undecided about it all when you first joined here. Well done.

    Take care

    Julie xxx

  • Hey Julie,

    I actually had a bit of nausea yesterday so the higher dose of MTX is defo doing something!

    Cece & Summer have me convinced now that this 'high' is caused by the steriods so will speak to the gp.

    Cheers me dears

    Joy

  • think custard.. it is the steroids .causing high.. oral steroids quite different action on system to topical steroids ie inhaler steroids!!.

    I havent taken methotrexate for six months.. the other contributors are current users.. there metho tiredness is typical.. and I experienced that and unfortunately far worse things when I USED methotrexate,

  • Yeah you have me convinced it's the steriods not the MTX.

    Cheers ducks

    Joy

You may also like...